Alert archive / Ohio / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 105, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 4, 2012, 7:57 PM EDT for 5 counties in Ohio. It was in force for 48 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2012, 7:57 PM EDT (23:57 UTC)
- Expired
- Jul 4, 2012, 8:45 PM EDT
- In force
- 48 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Crawford County, OH, Hancock County, OH, Marion County, OH, Wood County, OH, Wyandot County, OH
The radar
The Cleveland radar (KCLE), 145 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 8:15 PM EDT | HAIL 1 | 3 S Vanlue, OH | |
| Jul 4, 8:18 PM EDT | HAIL 1.25 | 3 Se Findlay, OH | |
| Jul 4, 8:20 PM EDT | TSTM WND DMG | Benton Ridge, OH | TREES DOWN IN THE BENTON RIDGE AREA KNOCKING OUT POWER TO SOME HOMES. |
| Jul 4, 8:36 PM EDT | HAIL 0.88 | Upper Sandusky, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 12.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2092 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
247
WUUS51 KCLE 042357
SVRCLE
OHC033-063-101-173-175-050045-
/O.NEW.KCLE.SV.W.0105.120704T2357Z-120705T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
757 PM EDT WED JUL 4 2012
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CRAWFORD COUNTY IN NORTH CENTRAL OHIO
MARION COUNTY IN NORTH CENTRAL OHIO
HANCOCK COUNTY IN NORTHWEST OHIO
SOUTHWESTERN WOOD COUNTY IN NORTHWEST OHIO
WYANDOT COUNTY IN NORTHWEST OHIO
* UNTIL 845 PM EDT
* AT 752 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A DEVELOPING LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CUSTAR TO 11 MILES
NORTHEAST OF MORRAL...AND MOVING SOUTH AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
MARION...
FINDLAY...
UPPER SANDUSKY...
VANLUE...
PROSPECT...
MORRAL...
MCCOMB...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4129 8389 4129 8388 4129 8382 4106 8342
4099 8342 4099 8331 4072 8285 4065 8286
4064 8296 4049 8296 4049 8301 4043 8302
4043 8323 4050 8326 4051 8342 4068 8343
4070 8350 4081 8351 4082 8384 4087 8389
TIME...MOT...LOC 2356Z 094DEG 10KT 4123 8389 4077 8305
$$
ADAMS1 follow-up statement
077
WWUS51 KCLE 050020
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
820 PM EDT WED JUL 4 2012
OHC033-063-101-173-175-050045-
/O.CON.KCLE.SV.W.0105.000000T0000Z-120705T0045Z/
WYANDOT OH-CRAWFORD OH-HANCOCK OH-MARION OH-WOOD OH-
820 PM EDT WED JUL 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR MARION AND SOUTHWESTERN CRAWFORD COUNTIES IN NORTH CENTRAL
OHIO...AND EXTREME SOUTHWESTERN WOOD...HANCOCK AND WYANDOT COUNTIES
IN NORTHWEST OHIO...
AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF MCCOMB TO
MORRAL...MOVING SOUTH AT 10 MPH.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...GREEN
CAMP...MORRAL...WHARTON...HARPSTER...MOUNT BLANCHARD...KIRBY AND
BENTON RIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4123 8389 4066 8286 4064 8296 4049 8296
4049 8301 4043 8302 4043 8323 4050 8326
4050 8339 4051 8342 4068 8343 4070 8350
4081 8351 4082 8384 4086 8389
TIME...MOT...LOC 0020Z 094DEG 10KT 4119 8399 4073 8315
$$
ADAMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 6:20 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 4, 6:20 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
620 PM EDT WED JUL 4 2012
.SYNOPSIS...
A STATIONARY FRONT LIES JUST NORTH OF THE AREA AND WILL EVENTUALLY
BECOME A BACK DOOR COLD FRONT THURSDAY MORNING. THE FRONT WILL
DISSIPATE AS WEAK HIGH PRESSURE BUILDS SOUTH OVER THE REGION BY
FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
CONVECTION NORTH OF LERI HAVING A HARD TIME MOVING FURTHER SOUTH
INTO THE LAKE...APPARENTLY DUE TO LAKE STABILIZATION OCCURRING. WEAK
PIECE OF UPPER ENERGY FURTHER UPSTREAM SHOULD DROP TOWARD LERI LATE
THIS EVENING WHICH SHOULD GIVE MORE SUPPORT TO GET A BETTER
SOUTHWARD PUSH OF THE CONVECTION. ADJUSTED GRIDS TO BACK POPS DOWN
FOR THE TIME BEING EARLY THIS EVENING.
WILL LET THE HEAT ADVISORY AND HEAT WARNINGS HEADLINES CONTINUE
THROUGH 9 PM.
THE OTHER QUESTION IS THE COMPLEX OVER MINNESOTA...WILL IT HOLD
TOGETHER AND WHERE WILL IT END UP. IF IT KEEPS TOGETHER AND SOME OF
THE MODELS DON'T THINK IT WILL THE STORMS MAY END UP OVER THE
WESTERN PORTION OF THE FORECAST AREA TOWARD DAYBREAK.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/...
THE COMPLEX OVER MINNESOTA IS THE BIG QUESTION. IF IT GETS INTO THE
AREA FOR THURSDAY MORNING WITH THE CLOUDS THAT MAY KEEP TEMPERATURES
DOWN ENOUGH THAT MAY KEEP NORTHWEST OHIO AWAY FROM HEAT ADVISORY
AND OR EXCESSIVE HEAT WARNING CRITERIA. BECAUSE OF THAT...WILL
NOT ISSUE AN ADVISORY FOR THURSDAY. THE NORTHEAST AREAS MAY NOT
MEET THE CRITERIA WITH A LITTLE LOWER DEW POINTS TRYING TO MOVE IN
WITH THE BOUNDARY TRYING TO MOVE IN FROM THE EAST.
THE BEST CHANCE OF AFTERNOON THUNDERSTORMS THURSDAY WILL BE OVER
NORTHWEST OHIO. THE THREAT ON FRIDAY IS IFFY BUT THE CHANCE GETS
BETTER SATURDAY AND SUNDAY AS A FRONTAL SYSTEM MOVES IN. THE ECMWF
IS NOT AS PESSIMISTIC AS THE GFS AND OTHER MODELS...SO CHANCE POPS
SEEM GOOD.
WENT WARM FOR THE LOWS AND CLOSE TO THE MOS NAM FOR HIGHS.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
A GENERALLY FAIR...COOLER AND SEASONABLE PERIOD IS EXPECTED. A
SHORT WAVE WILL BE EXITING THE REGION ON MONDAY SO THERE IS A
LINGERING CHANCE OF SHOWERS AND THUNDERSTORMS EARLY MONDAY AND THEN
DRIER AND COOLER CONDITIONS WILL PREVAIL. THE ECMWF AND THE GFS ARE
IN GENERAL AGREEMENT WITH THE EXCEPTION THAT THE GFS IS FASTER IN
EXITING THE SHORTWAVE ON MONDAY. WILL LEAVE A SLIGHT CHANCE OF PCPN
ON MONDAY.
850 MB TEMPERATURES WILL COOL TO NEAR 14C WHICH WILL BE MUCH COOLER
THAN RECENTLY.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
TIMING AND COVERAGE OF CONVECTIVE DEVELOPMENT THIS AFTERNOON AND
OVERNIGHT IS DIFFICULT TO DISCERN. THERE IS EXTREME INSTABILITY OVER
THE REGION WITH CAPE NEAR 4500 J/KG WITH A SINGLE CONVECTIVE CELL
DEVELOPING NW OF GKJ. HOURLY MODEL RUNS OF HRRR HAVE BEEN QUITE
VARIABLE IN STORM DEVELOPMENT. WITH COVERAGE UNCERTAIN WILL LEAVE
MENTION OF STORMS OUT OF THE TAFS FOR NOW. THE BEST CHANCE MAY BE IN
KYNG AREA THIS AFTERNOON. GENERALLY VFR CONDITIONS ARE EXPECTED INTO
THE NIGHT WITH PERHAPS MVFR WITH HAZE AND LIGHT FOG FROM 08Z- 12Z
MAINLY INLAND FROM THE LAKE.
.OUTLOOK...NON VFR CONDITIONS POSSIBLE IN SHOWERS/THUNDERSTORMS
WEDNESDAY NIGHT AND AGAIN ON SATURDAY.
&&
.MARINE...
LIGHT TO MODERATE SOUTHWEST FLOW EXPECTED TO CONTINUE TONIGHT AS LOW
OVER MN DEEPENS INTERACTS WITH HIGH OVER THE SOUTHEAST U.S. TO
PRODUCE WINDS AROUND 10 KT WITH GUSTS TO 15 KT. WAVES WILL BE AROUND
2 FT GIVE OR TAKE A FOOT INTO THURSDAY.
THURSDAY WINDS WILL SHIFT TO THE NORTH AS HIGH PRES OVER NORTH
CENTRAL CANADA SINKS SOUTH. THE GRADIENT BETWEEN THIS HIGH PRESSURE
AND THE ONE OVER THE SOUTHEAST IS WEAK AS THE ONE TO THE SOUTH
BREAKS DOWN. THIS HIGH WILL SLIDE EAST FRIDAY AND WINDS WILL ONCE
AGAIN SWITCH AROUND TO THE SOUTHWEST BY FRIDAY. A COLD FRONT WILL
SINK SOUTH INTO THE AREA SATURDAY WITH WINDS SHIFTING TO THE NORTH.
WINDS AND SEAS WILL INCREASE AS THE FRONT SINKS SOUTH...WITH N WINDS
APPROACHING OR EXCEEDING 15 KT. SEAS LOOK TO BUILD TO 2 TO 3 FEET.
NO HEADLINES EXPECTED THROUGH THE FORECAST PERIOD. TEMPS WILL BE
WARM ENOUGH EACH AFTERNOON TO SUPPORT A LAKE BREEZE WHICH CAN
LOCALLY SHIFT WINDS.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR OHZ007>014-
018>023-027>033-036>038-047.
EXCESSIVE HEAT WARNING UNTIL 9 PM EDT THIS EVENING FOR OHZ003-
006-017.
PA...NONE.
MARINE...NONE.
&&
SYNOPSIS...KIELTYKA
NEAR TERM...KIELTYKA/ADAMS
SHORT TERM...KIELTYKA
LONG TERM...REL
AVIATION...REL
MARINE...JAMISONHazardous weather outlook, Jul 4, 3:53 PM EDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 353 PM EDT WED JUL 4 2012 OHZ007>014-018>023-027>033-036>038-047-052000- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- 353 PM EDT WED JUL 4 2012 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. IT IS POSSIBLE THAT SOME OF THE THUNDERSTORMS TONIGHT COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. CONDITIONS COULD BE NEAR HEAT ADVISORY CRITERIA THURSDAY AFTERNOON AND EVENING AND AGAIN FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ003-006-017-052000- LUCAS-WOOD-HANCOCK- 353 PM EDT WED JUL 4 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. SOME OF THE THUNDERSTORMS EARLY TONIGHT COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. DEPENDING ON THE SKY COVER A HEAT ADVISORY OR EXCESSIVE HEAT WARNING MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ089-PAZ001>003-052000- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 353 PM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SOME OF THE THUNDERSTORMS COULD BE SEVERE MAINLY EARLY TONIGHT WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-052000- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 353 PM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. SOME OF THE THUNDERSTORMS COULD BE SEVERE MAINLY EARLY TONIGHT WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:00 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 45 min |
| Jul 3, 8:27 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Lake | 63 min |
| Jul 3, 8:56 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 64 min |
| Jul 3, 9:17 PM EDT | Areal Flood Advisory | CLE | Geauga, Lake | 3 hr |
| Jul 3, 10:18 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Stark, Summit, Trumbull | 57 min |
| Jul 3, 10:57 PM EDT | Tornado Warning | CLE | Mahoning, Stark | 27 min |
| Jul 4, 12:03 AM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Trumbull | 57 min |
| Jul 4, 12:12 AM EDT | Severe Thunderstorm Warning | CLE | Portage, Stark, Summit | 63 min |
| Jul 4, 12:45 AM EDT | Tornado Warning | CLE | Mahoning, Portage | 45 min |
| Jul 4, 9:51 AM EDT | Special Marine Warning | CLE | 84 min | |
| Jul 4, 9:53 AM EDT | Excessive Heat Warning | CLE | Hancock, Lucas, Wood | 11 hr |
| Jul 4, 6:34 PM EDT | Special Marine Warning | CLE | 116 min | |
| Jul 4, 7:09 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Lucas, Ottawa, Sandusky | 51 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.